Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiology Symptoms
Question: Questionable chest dicomfort.
|redsfan78 - Mon Aug 20, 2007 7:23 am|
Male 29, 285 pounds. Hypertension. Taking Toprol 100 mg. no surgeries. no family history.
For the last two years I have been having these on and off pains all around my chest. Sometimes they are on the right, other times on the left, sometimes it is just in my upper left side where my arm meets my body. The pain a lot of times are quick "zaps" like sharp pains and other times it can feel like a dull soreness for a small time.
I never experience shortness of breath, but I was also diagnosed with anxiety and panic a couple of years ago. These pains do not happen when I am walking or running, but can happen while I am just sitting around.
I went to the doctor last week and he did an EKG and a a CBC blood test. other than my heart beating fast he didnt seemed concerned about the EKG, and my blood work came back fine.
Do these sound like cardiac symptoms? Any help would be appreciated.
|redsfan78 - Fri Aug 31, 2007 8:45 am|
Now on Metropolol 100 mg.
Thanks in advance for the help.
|Dr. Chan Lowe - Tue Nov 06, 2007 6:38 pm|
This sounds a little like a syndrome called Precordial Catch Syndrome. Basically, all of a sudden a person may develop severe sharp pain that only lasts for a second or two, often making it difficult to breath for a moment. Some describe the pain as if something got caught in their chest causing pain then suddenly released and the pain went away. This is where the name comes from.
No one really knows what causes this syndrome although I suspect it is a form of pleurisy. Pleurisy is inflammation of the lung/chest wall lining.
This pain is very unlikely to be related directly to the heart as heart pain is usually more of a severe pressure/diffuse type chest pain rather than a sharp pain.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.